Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
User44822

Accutane dosage

My derm has put me on 30 mg/day. Sometimes I wonder if it's too little. Yeah, I experience side effects (dry lips, dry hair, dry skin, occasional dry eyes, occasional lower back pain) but does that mean that the drug is actually working? I will be starting week 7 on Wednesday and my skin looks horrible. It's worse than it was before. I know that for some people it gets worse before it gets better, but right now I'm bummed out and discouraged that maybe it won't work because of my dose.

But am I on too low of a dose? Would increasing my dose help? Is there a good way to talk to my derm about increasing my dose? I am only around 110 - 112 pounds or so, I am sure this has a lot to do with why I have a low dose but still.

Thanks for any help. My skin's been driving me crazy lately. :wall:

Share this post


Link to post
Share on other sites

You could talk to your derm about upping your dosage. Maybe he/she wanted to start you out on a lower doseage to try and avvoid an IB.

I weigh around 105-110 lbs (weight fluctuates. sucks being a girl) and I started out on 40 mgs.

Share this post


Link to post
Share on other sites

My derm has put me on 30 mg/day. Sometimes I wonder if it's too little. Yeah, I experience side effects (dry lips, dry hair, dry skin, occasional dry eyes, occasional lower back pain) but does that mean that the drug is actually working? I will be starting week 7 on Wednesday and my skin looks horrible. It's worse than it was before. I know that for some people it gets worse before it gets better, but right now I'm bummed out and discouraged that maybe it won't work because of my dose.

But am I on too low of a dose? Would increasing my dose help? Is there a good way to talk to my derm about increasing my dose? I am only around 110 - 112 pounds or so, I am sure this has a lot to do with why I have a low dose but still.

Thanks for any help. My skin's been driving me crazy lately. :wall:

"normal" dosage is 0.5 to 1.0 mg/kg/day or a little more. 30 mg/day is a tiny bit more than 0.5 mg/kg/day therfore on the low end of "normal". It certainly wouldn't be unusual for you to be on as much as 40-60 /day. You should talk to your doctor about this. It sounds like you're coming up to another appointment and prescription refill (after week 8?), that would be good timing. A "high" normal dose for you would be 50, but 60 wouln't be exceptional.

Also make sure your doctor has you on a program to end up with a total cumulative dose of 125-150 mg/kg. This would be 7 months at 30 mg/day.

Share this post


Link to post
Share on other sites

When did you begin? I too am on 30mg per day and today is day 19. Dry lips, rash on hands cured by moisturising and some lower back pain as well (very annoying, not painful but irritating moreso..)

I think my skin has already begun to improve.. Just time will tell if it gets better to a greater degree. I have to see my derm on 7th december and may have my dosage upped.

Share this post


Link to post
Share on other sites

IM ON A 20 MG DAILY AND ALTHOUGH I ALSO HAVE SIDE EFFECTS LIKE DRY AND CRACKING LIPS DRY SCALP AND DRY EYES I ALSO HAD AN IB IN MY SECONG WEEK NOW IM IN MY 3RD WEEK AND IM GETTING BETTER IB WISE BUT MY BLACKHEADS ARE STILL THERE AND I DONT SEE A HUGE IMPROVEMENT SO I ASK MY SELF THE SAME QUESTION IS 20 MG TO LOW OR SHOULD I JUST TRUST IT WILL WORK :think:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×